Alert archive / Idaho / Winter Storm Warnings in 2009

Winter Storm Warning 5, NWS Missoula, MT

January 27, 2009Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this winter storm warning at Jan 27, 2009, 5:54 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2009, 5:54 PM PST (01:54 UTC)
Expired
Jan 28, 2009, 2:52 AM PST
In force
9 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
591 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 280154
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
654 PM MST TUE JAN 27 2009

.A WINTER WEATHER SYSTEM WILL CONTINUE MOVING INTO THE NORTHERN
ROCKIES REGION BRINGING ACCUMULATING SNOW THROUGH WEDNESDAY
MORNING. THIS DOES NOT LOOK LIKE A MAJOR WINTER STORM...BUT
SHOULD PROVIDE PROLONGED LIGHT TO MODERATE SNOW...PARTICULARLY IN
THE MOUNTAINS BORDERING IDAHO AND MONTANA AS WELL AS THE SEELEY-
SWAN AREA. THIS WILL LIKELY HAVE AN IMPACT ON TRAVEL THROUGH
THESE AREAS.

IDZ007-008-281200-
/O.NEW.KMSO.WS.W.0005.090128T0154Z-090128T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
554 PM PST TUE JAN 27 2009

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...MAINLY ALONG HIGHWAY 95
FROM WHITE BIRD GRADE TO COTTONWOOD...AND ALSO ALONG HIGHWAY 13
FROM GRANGEVILLE TO STITES...WHICH IS IN EFFECT UNTIL 4 AM PST
WEDNESDAY.

AN INCREASING SURFACE PRESSURE GRADIENT HAS CREATED STRONG
SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THESE
WINDS ARE EXPECTED TO PERSIST THROUGH EARLY WEDNESDAY MORNING.
AREAS OF SNOW AND BLOWING SNOW WILL CREATE NEAR ZERO VISIBILITIES WHICH
WILL MAKE DANGEROUS DRIVING CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ004-006-281200-
/O.CON.KMSO.WW.Y.0031.000000T0000Z-090128T1800Z/
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
654 PM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY. 

SNOW ACCUMULATIONS OF 2 TO 4 INCHES IN THE VALLEYS WITH UP TO
8 INCHES IN THE HIGHER ELEVATIONS...INCLUDING LOOKOUT LOLO AND
LOST TRAIL PASSES...CAN BE EXPECTED THROUGH WEDNESDAY MORNING.
LOCALLY BREEZY CONDITIONS MAY ALSO CREATE AREAS OF BLOWING SNOW...
 REDUCING VISIBILITIES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ002-043-281200-
/O.CON.KMSO.WW.Y.0031.000000T0000Z-090128T1800Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
654 PM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES IN THE VALLEYS...WITH UP TO
8 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED THROUGH
WEDNESDAY MORNING. LOCATIONS IMPACTED BY THIS SYSTEM WILL BE
HIGHWAY 83 BETWEEN SEELEY LAKE AND SWAN LAKE...AS WELL AS HIGHWAY
2 FROM WEST GLACIER UP TO MARIAS PASS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-006-281200-
/O.CON.KMSO.WW.Y.0031.000000T0000Z-090128T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
554 PM PST TUE JAN 27 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY ABOVE 2000 FEET...

A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL
10 AM PST WEDNESDAY. 

SNOW ACCUMULATIONS OF 4 TO 8 CAN BE EXPECTED IN THE NORTHERN
CLEARWATER MOUNTAINS INCLUDING AREAS ALONG HIGHWAY 12 FROM NEAR
POWELL TO LOLO PASS THROUGH WEDNESDAY MORNING. THE SOUTHERN
CLEARWATER MOUNTAINS...INCLUDING THE DIXIE AND ELK CITY AREAS...
WILL SEE 2 TO 6 INCHES OF SNOW THROUGH WEDNESDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS45 KMSO 281052
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
352 AM MST WED JAN 28 2009

.THE EFFECTS OF A WINTER WEATHER SYSTEM CONTINUES TO IMPACT
PORTIONS OF THE NORTHERN ROCKIES REGION TODAY. MOUNTAINS AND
WEST-FACING SLOPES ARE MOST LIKELY TO SEE ADDITIONAL ACCUMULATIONS
AS MOIST UNSTABLE AIR IS FORCED OVER THE HIGHER TERRAIN BY
WESTERLY WINDS ALOFT.

IDZ007-008-281200-
/O.CAN.KMSO.WS.W.0005.000000T0000Z-090128T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
252 AM PST WED JAN 28 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
STORM WARNING. 

WINDS WILL BE DECREASING WITH ADDITIONAL SNOW ACCUMULATIONS LESS
THAN AN INCH.

$$

IDZ005-006-281800-
/O.EXT.KMSO.WW.Y.0031.000000T0000Z-090129T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
252 AM PST WED JAN 28 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 2000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 2000 FEET IS NOW IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON. 

ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED
TODAY ABOVE 2000 FEET OVER THE NORTHERN CLEARWATER MOUNTAINS.
LOCATIONS IMPACTED WILL INCLUDE AREAS ALONG HIGHWAY 12 BETWEEN
LOWELL AND LOLO PASS...AS WELL AS THE PIERCE...HEADQUARTERS AND
ELK CITY AREAS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.


$$

MTZ006-281800-
/O.EXT.KMSO.WW.Y.0031.000000T0000Z-090129T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
352 AM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON. 

ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED
TODAY ABOVE 4000 FEET. AREAS IMPACTED WILL INCLUDE HIGHWAY 12
BETWEEN LOLO HOT SPRINGS AND LOLO PASS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ002-043-281800-
/O.CON.KMSO.WW.Y.0031.000000T0000Z-090128T1800Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
352 AM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED
ALONG HIGHWAY 83 BETWEEN CLEARWATER JUNCTION AND SWAN LAKE...AS
WELL AS HIGHWAY 200 BETWEEN MILLTOWN AND CLEARWATER JUNCTION.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-281800-
/O.CON.KMSO.WW.Y.0031.000000T0000Z-090128T1800Z/
LOWER CLARK FORK REGION-
352 AM MST WED JAN 28 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
11 AM MST THIS MORNING. 

ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED BY
NOONTIME TODAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 1:29 PM PST, 4 hours 25 minutes earlier.

Area forecast discussion, Jan 27, 1:29 PM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
229 PM MST TUE JAN 27 2009

.DISCUSSION...ABUNDANT LOW AND MID LEVEL MOISTURE...ALONG WITH
SOME LIGHT SNOW...CONTINUE TO SPREAD OVER THE NORTHERN ROCKIES
THIS AFTERNOON AHEAD OF A SYSTEM MOVING INTO THE PACIFIC
NORTHWEST. THE SNOWFALL THUS FAR HAS BEEN DUE TO THE LIFT PROVIDED
BY INCOMING WARMER AIR. SNOW INTENSITY...PARTICULARLY IN THE
MOUNTAINS...WILL INCREASE LATER THIS AFTERNOON AND EVENING AS AN
UPPER JET AND SURFACE COLD FRONT APPROACH. THESE FEATURES WILL
PROVIDE STRONGER LIFT TO INTERACT WITH THE MOIST ATMOSPHERE. THE
MOUNTAINS NEAR THE WESTERN MONTANA-IDAHO BORDER...AS WELL AS THOSE
IN THE SEELEY-SWAN REGION...WILL SEE SEVERAL INCHES OVERNIGHT.
VALLEYS WILL LIKELY ALSO SEE A BURST OF SNOW JUST AHEAD AND WITH
THE FRONT...BUT THIS FEATURE WILL ALSO MIX OUT THE STABLE COOLER
AIR AT THE SURFACE...THUS ALLOWING SOME DOWN SLOPE DRYING.
THEREFORE...VALLEY ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

THE UNSTABLE AND MOIST NORTHWEST FLOW LINGERING BEHIND THE SYSTEM
WEDNESDAY COULD ALSO YIELD SOME LIGHT ACCUMULATIONS IN THE
VALLEYS...BUT AGAIN THIS PATTERN WILL FAVOR THE MOUNTAINS. HIGH
PRESSURE BUILDING ALONG THE WEST COAST WILL MAINTAIN OROGRAPHIC
NORTHWEST FLOW OVER THE REGION THROUGH THURSDAY...BUT THE MOISTURE
AND DYNAMICS WILL SLOWLY DECREASE THROUGH THIS PERIOD.

THE TRICKIEST PART OF THE SHORT TERM FORECAST MAY BE TONIGHTS
TEMPERATURES. WITH COLD AIR PERSISTING IN MOST VALLEYS FROM THE
RECENT ARCTIC EPISODE...THE EXPECTED MIXING OVERNIGHT SHOULD
ACTUALLY WARM THINGS UP...OR AT WORST HOLD TEMPERATURES NEARLY
STEADY. THEREFORE...MANY OVERNIGHT MINIMUMS WILL BE WARMER THAN
CURRENT AFTERNOON READINGS. THIS SCENARIO OF A PASSING COLD
FRONT WARMING TEMPERATURES IS FAIRLY COMMON IN THE NORTHERN
ROCKIES DUE TO VERY COLD AIR BEING TRAPPED IN THE VALLEYS A FEW
TO SEVERAL TIMES A WINTER.

FRIDAY THROUGH TUESDAY...A WEAK HIGH PRESSURE RIDGE WILL PROPAGATE
THROUGH THE AREA ON FRIDAY. MODELS SUGGEST WEAK MOISTURE PASSING
THROUGH THE RIDGE AND CREATING A CHANCE OF SNOW...MAINLY IN THE
HIGHER ELEVATIONS OF NORTHWEST MONTANA...FRIDAY MORNING. AFTER THE
HIGH PRESSURE RIDGE PASSES...ANOTHER TROUGH OF LOW PRESSURE
APPEARS TO MOVE THROUGH THE REGION FOR THE END OF THE WEEK AND
BEGINNING OF THE WEEKEND. THERE ARE TIMING ISSUES BETWEEN THE
MODEL GUIDANCE ON THIS LOW PRESSURE SYSTEM WITH THE GFS BEING
FASTER AND MORE PROLONGED. FOR NOW...HAVE LEANED TOWARDS THE
FASTER MORE PROLONGED SOLUTION WITH SNOW CHANCES SATURDAY AND
THROUGH SUNDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND THE
TROUGH...BUT APPEARS TO ALLOW FOR MOISTURE TO PASS THROUGH THE
AREA EARLY MONDAY.

&&

.AVIATION...CLOUDY SKIES WILL REMAIN THROUGH MIDDAY WEDNESDAY AS
A WINTER WEATHER SYSTEM MOVES THROUGH THE NORTHERN ROCKIES. MUCH
OF THE TERRAIN ACROSS WESTERN MONTANA AND CENTRAL IDAHO WILL BE
OBSCURED IN PRECIPITATION AND CLOUDS DURING THIS TIME FRAME.
VISIBILITY REDUCTIONS WILL ALSO BE POSSIBLE DUE TO MODERATELY
FALLING SNOW AT KGPI AND KMSO. KMSO AND KGPI CAN EXPECT TO
RECEIVE 1 TO 2 INCHES OF NEW SNOWFALL BETWEEN THIS EVENING AND
WEDNESDAY AFTERNOON.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 11 AM MST WEDNESDAY FOR
     BITTERROOT/SAPPHIRE MOUNTAINS-LOWER CLARK FORK REGION.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST
     WEDNESDAY FOR POTOMAC/SEELEY LAKE REGION-WEST GLACIER
     REGION.

ID...WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR NORTHERN
     CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...WHITMORE
LONG TERM....KITSMILLER
AVIATION...DICKERSON
Hazardous weather outlook, Jan 27, 1:06 PM PST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
206 PM MST TUE JAN 27 2009

MTZ007-281200-
BUTTE/BLACKFOOT REGION-
206 PM MST TUE JAN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER SYSTEM MOVING INTO THE AREA TONIGHT WILL BRING
LIGHT SNOWFALL ACCUMULATIONS...PRIMARILY OVER THE HIGHER TERRAIN.
1 TO 2 INCHES OF SNOWFALL CAN BE EXPECTED WITH LOCAL AREAS
RECEIVING UP TO 4 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ003-005-281200-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
206 PM MST TUE JAN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER SYSTEM MOVING THROUGH THE AREA WILL BRING THE
POTENTIAL FOR 1 TO 2 INCHES OF NEW SNOW OVERNIGHT. LOCAL AREAS MAY
RECEIVE UPWARDS OF 3 INCHES BY MID DAY WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 27, 3:23 PM PST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
423 PM MST TUE JAN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     EXTR WIND CHILL  HELMVILLE               46.87N 112.96W
01/25/2009  M-26 F           POWELL             MT   MESONET

            A SECOND SURGE OF AN ARCTIC AIRMASS PUSHING OVER THE
            CONTINENTAL DIVIDE BROUGHT DANGEROUS WIND CHILL READINGS
            OF 19 TO 26 BELOW ZERO FROM AROUND 3 AM TO 8 AM SUNDAY
            1/25/09.

1248 AM     EXTR WIND CHILL  GARRISON                46.52N 112.81W
01/25/2009  M-26 F           POWELL             MT   MESONET

            THE COMBINATION OF AN ARCTIC AIRMASS AND BRISK NORTHEAST
            WINDS CAUSED WIND CHILL READINGS OF 20 TO 26 BELOW ZERO
            FROM AROUND 1 AM TO 8 AM 1/25/09.

0415 AM     EXTR WIND CHILL  8 N AVON                46.71N 112.60W
01/25/2009  M-24 F           POWELL             MT   MESONET

            THE COMBINATION OF AN ARCTIC AIRMASS AND BRISK SOUTH
            WINDS CAUSED WIND CHILL READINGS OF 21 TO 23 BELOW ZERO
            FROM AROUND 4 AM TO 6 AM 1/25/09.

0555 AM     EXTR WIND CHILL  ESSEX                   48.28N 113.61W
01/24/2009  M-21 F           FLATHEAD           MT   MESONET

            THE COMBINATION OF AN ARCTIC AIRMASS AND BRISK SOUTHEAST
            WINDS CAUSED WIND CHILL READINGS OF 19 TO 21 BELOW ZERO
            FROM AROUND 6 AM TO 1030 AM 1/24/09.

&&

FELSCH

Nearby

Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.